MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Model Number T4
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas e 801 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys t4 (t4) result from one patient sample tested on the cobas e 801 analytical unit.The initial result was 16.9 mg/dl.This result was deemed too high for the "patient's clinic".The first repeat result was 5.78 mg/dl.The second repeat result was 5.46 mg/dl.
 
Additional Manufacturer Narrative
The investigation noted that the initial and repeat results were from different reagent packs.The first reagent pack which gave the initial questionable result had film/foam/bubbles on the surface, causing the pipetting of an insufficient reagent volume.The investigation reviewed the calibration data from the second reagent pack; the results were within specifications but on the low side.The investigation reviewed the qc data.The qc data of the first reagent pack had an error alarm.The qc data of the second reagent pack were within specifications.The field service engineer performed preventive maintenance on the analyzer and replaced the measuring cells.He performed an instrument check with successful results.A general reagent issue can be excluded based on the information provided.The investigation determined the event was consistent with film/foam/bubbles on the reagent surface product labeling states "avoid foam formation in all reagents and sample types (specimens, calibrators and controls).".

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20533698
Report Number1823260-2024-03082
Device Sequence Number15146884
Product Code CDX
UDI-Device Identifier07613336171677
UDI-Public07613336171677
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT4
Device Catalogue Number09007784190
Device Lot Number790382
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSULIN; LEVOTIROXINA; METFORMINA
Patient Age50 YR
Patient SexFemale